Alert archive / Georgia / Special Weather Statements in 2021

Special Weather Statement, NWS Atlanta, GA

August 31, 2021Pulaski County, Wilcox County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 31, 2021, 11:35 AM EDT for Pulaski County, Wilcox County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 31, 2021, 11:35 AM EDT (15:35 UTC)
Expired
Aug 31, 2021, 12:00 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA
Wind
40

Counties Pulaski County, GA, Wilcox County, GA

The radar

The Robins AFB radar (KJGX), 61 km from the middle of the area, began a volume at 15:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 3.6 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 209 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2021-08-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 283 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
209 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
708 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
283 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted.

023 
WWUS82 KFFC 311535
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
1135 AM EDT Tue Aug 31 2021
 
GAZ096-105-107>109-311600-
Dooly GA-Wilcox GA-Bleckley GA-Dodge GA-Pulaski GA-
1135 AM EDT Tue Aug 31 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHWESTERN DODGE,
PULASKI, WILCOX, NORTHEASTERN DOOLY AND SOUTHWESTERN BLECKLEY
COUNTIES THROUGH NOON EDT...

At 1135 AM EDT...a line of strong thunderstorms was along a line
extending from near Mock Springs to Owensboro...and moving northeast
at 35 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and 
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of 
         light...unsecured objects. Heavy rain may cause temporary 
         street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Hawkinsville, Abbeville, Unadilla, Rochelle, Pineview, Rhine, Pitts,
Union, Browndale, Cedar Creek, Mobley Crossing, Mock Springs, Antioch
Church, Pope City, Ocmulgee Banks, Finleyson, Wallace, Browning,
Ocmulgee Public Fishing Area and Pleasant View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3225 8373 3229 8366 3229 8362 3233 8358
      3242 8343 3194 8316 3190 8320 3185 8330
      3185 8350
TIME...MOT...LOC 1535Z 230DEG 29KT 3223 8364 3187 8344 

MAX HAIL SIZE...
MAX WIND GUST...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 31, 10:40 AM EDT, 55 minutes earlier.

Area forecast discussion, Aug 31, 10:40 AM EDT, 55 minutes before
Area Forecast Discussion...Updated
National Weather Service Peachtree City GA
1040 AM EDT Tue Aug 31 2021

.UPDATE...

No changes planned for the forecast.

41

&&

.PREV DISCUSSION... /Issued 520 AM EDT Tue Aug 31 2021/

SHORT TERM /Today through Wednesday/...

Outer rain bands from TD Ira will continue to advect into the area
today and aside from the flash flood threat from training of highly
efficient showers in this high PWAT tropical airmass, the other main
threat will be with isolated tornadoes in the more convective bands.
There is plenty of favorable low level shear given this helicity
rich regime, though more uncertainty on what conditional instability
can be attained to aid updrafts or vorticity stretching. Progged
MLCAPE could have areas of near 1000 J/kg which would be enough to
raise concern and any scattering of clouds could locally enhance the
destabilization. Sig Tor Parameter not overly impressive but does
have some indicating near 1.0. The hi-res CAMs have some
consensus on two main band features. The first one looks to hold
onto what is currently tracking east near Birmingham which would
push eastward into the western CWA around 8 or 9 AM this morning
progressing further eastward into the afternoon. A possible
reforming second main band could push across the area late
afternoon into the evening. Any other band(s) could quickly
develop between such features as well so don't want to pinpoint
too much. SPC did expand their Day 1 Slight Risk, which now covers
the majority of the CWA.

We did do some southeastward expansion of the previous Flash Flood
Watch given the updated QPF, which now does include the Atlanta
Metro area. Still thinking 3-5 inches possible with locally higher
and this watch goes from 8 AM this morning until Wed. afternoon.

Wednesday should be more benign as system phases NE with upper
trough, though what could be a secondary lobe of PVA and other push
on the back side of system will still keep some chance pops for
showers or storms before we finally get a drier ridged regime in the
long term. Not expecting any severe/tornadic development Wed given
much weaker shear params.

High temps quite limited today and Wednesday with values only in the
upper 70s to low 80s for most locations.

Baker

&&

.LONG TERM /Wednesday Night through Monday/...

By Wednesday evening, the last of what's left of Ida should be
clearing the area. Some lingering Pops are possible, especially in
NE Georgia. The GFS indicates that lingering moisture will still be
possible across far NE GA going into Thursday morning, but the ECMWF
wraps a substantial amount of dry air around the back side of Ida.
This uncertainty has resulted in some lingering precip early
Thursday morning but by Thursday afternoon the entire CWA should be
in the clear.

A strong high pressure ridge will crest in the upper great lakes,
setting up a strong NW flow pattern that will give us a break from
afternoon convection for the remainder of the week and into the
weekend. Temperatures will be around seasonal with highs in the
upper 80s and lower 90s. Overnight lows will dip down into the low
60s making for some pleasant late summer evenings.

Vaughn

&&

.AVIATION...
12Z Update...
Rain bands continue to move in from the west with the remnants of
Ida. Mainly IFR cigs at most sites that could linger for much of
the day at KATL and nearby sites with possible low end MVFR
improvement elsewhere. Could have two periods of more convective
bands pushing through with greater chance of TSRA so have tempo
14-18z and prob30 21-01z to cover for KATL and nearby sites with
some other timing differences elsewhere. MVFR vsbys possible with
SHRA/TSRA as well. SE winds increasing 12-15 kts today with gusts
20-26 kts. Winds could be a bit greater or VRB with any TSRA. KATL
looks to have SSW shift by near 02z Wed but could be sooner. Late
period could have LIFR cigs near 400 ft by 05z Wed for most sites
that could linger into Wednesday.

//ATL Confidence...12Z Update...
Medium on overall TSRA timing/potential.
Medium on cigs this afternoon and overnight.
High on all else.

Baker

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          82  70  80  66 /  80  80  50  10
Atlanta         78  70  78  65 /  90  80  40   5
Blairsville     73  66  74  59 / 100  90  70  10
Cartersville    78  69  79  63 / 100  80  40   5
Columbus        81  71  83  67 /  90  80  40   5
Gainesville     77  70  79  64 /  90  90  50  10
Macon           82  72  83  67 /  80  60  40  10
Rome            79  70  82  64 / 100  80  40   5
Peachtree City  78  70  80  64 /  90  80  40   5
Vidalia         90  75  85  71 /  40  40  50  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through Wednesday afternoon for the following
zones: Bartow...Carroll...Catoosa...Chattooga...Cherokee...
Cobb...Coweta...Dade...Dawson...Douglas...Fannin...Floyd...
Forsyth...Gilmer...Gordon...Haralson...Heard...Lumpkin...
Murray...North Fulton...Paulding...Pickens...Polk...South
Fulton...Towns...Union...Walker...White...Whitfield.

&&

SHORT TERM...41
LONG TERM....Vaughn
AVIATION...41
Hazardous weather outlook, Aug 31, 10:50 AM EDT, 45 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Peachtree City GA
1050 AM EDT Tue Aug 31 2021

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-011200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1050 AM EDT Tue Aug 31 2021

This Hazardous Weather Outlook is for North and Central Georgia.

.DAY ONE...This afternoon and Tonight...

A Flash Flood Watch remains in effect for parts of north Georgia
through tonight.

The remnants of Ida will continue to move across the area through
tonight. Showers and a few thunderstorms will result in periods of
heavy rain and gusty winds of 20 to 30 mph. Higher wind gusts and
even a few brief tornadoes are also possible in the more organized
storms later today into this evening.

An additional 1 to 3 inches of rain can be expected through this
evening, with locally higher amounts. An elevated flood threat will
exist through Wednesday as creeks and streams respond to the heavy
rain and runoff. Please stay tuned to the latest forecast for more
information, and be prepared to act quickly if a warning is issued
for your area.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Storm chances diminish Wednesday but ongoing flood issues may be
occurring due to today's heavy rain.

The next chance for scattered thunderstorms return to parts of the
area by the end of this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Aug 31, 8:26 AM EDT, 3 hours 9 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
826 AM EDT Tue Aug 31 2021

GAZ042-052-053-066-067-311300-
Coweta GA-Carroll GA-Troup GA-Heard GA-Meriwether GA-
826 AM EDT Tue Aug 31 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF NORTHWESTERN
MERIWETHER, CARROLL, HEARD, TROUP AND WESTERN COWETA COUNTIES THROUGH
900 AM EDT...

At 823 AM EDT...National Weather Service doppler radar indicated a
strong storm within a tropical rain band along a line extending from
Tyus to Abbottsford...and moving northeast at 50 mph.

HAZARD...Enhanced risk of a brief tornado.

SOURCE...Radar indicated.

IMPACT...Storms embedded within a tropical rainband have exhibited
         localized rotation. A brief tornado could quickly form.

Some locations in the path of these storms include
LaGrange, Carrollton, Franklin, Villa Rica, Temple, Hogansville,
Grantville, Whitesburg, Ephesus, Centralhatchee, Roopville, Lone Oak,
Corinth, Plant Yates, Mountville, Cannonville, Louise, Odessadale,
Seaton Lake and Clem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately.

LAT...LON 3370 8509 3372 8505 3376 8505 3381 8502
      3366 8490 3358 8491 3357 8488 3304 8475
      3289 8519 3296 8520 3316 8519 3344 8525
TIME...MOT...LOC 1223Z 205DEG 42KT 3345 8521 3324 8517 3303 8518

MAX HAIL SIZE...
MAX WIND GUST...
Special weather statement, Aug 31, 11:35 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1135 AM EDT Tue Aug 31 2021

GAZ096-105-107>109-311600-
Dooly GA-Wilcox GA-Bleckley GA-Dodge GA-Pulaski GA-
1135 AM EDT Tue Aug 31 2021

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SOUTHWESTERN DODGE,
PULASKI, WILCOX, NORTHEASTERN DOOLY AND SOUTHWESTERN BLECKLEY
COUNTIES THROUGH NOON EDT...

At 1135 AM EDT...a line of strong thunderstorms was along a line
extending from near Mock Springs to Owensboro...and moving northeast
at 35 mph.

HAZARD...Up to 40 mph wind...frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light...unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Hawkinsville, Abbeville, Unadilla, Rochelle, Pineview, Rhine, Pitts,
Union, Browndale, Cedar Creek, Mobley Crossing, Mock Springs, Antioch
Church, Pope City, Ocmulgee Banks, Finleyson, Wallace, Browning,
Ocmulgee Public Fishing Area and Pleasant View.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3225 8373 3229 8366 3229 8362 3233 8358
      3242 8343 3194 8316 3190 8320 3185 8330
      3185 8350
TIME...MOT...LOC 1535Z 230DEG 29KT 3223 8364 3187 8344

MAX HAIL SIZE...
MAX WIND GUST...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 8:30 PM EDTSpecial Weather StatementFFCFloyd30 min
Aug 30, 8:44 PM EDTSpecial Weather StatementFFCWhite31 min
Aug 30, 9:17 PM EDTSpecial Weather StatementFFCTowns28 min
Aug 31, 8:26 AM EDTSpecial Weather StatementFFCCarroll, Heard, Troup34 min
Aug 31, 11:57 AM EDTSpecial Weather StatementFFCBleckley, Dodge, Pulaski, Twiggs33 min
Aug 31, 12:13 PM EDTSpecial Weather StatementFFCBaldwin, Jones, Putnam32 min
Aug 31, 12:27 PM EDTSpecial Weather StatementFFCLaurens, Telfair, Wilkinson33 min
Aug 31, 12:30 PM EDTRiver Flood WarningFFCCobb4 hr
Aug 31, 12:43 PM EDTSpecial Weather StatementFFCBaldwin, Clarke, Greene, Jackson, Morgan, Oconee and 1 more32 min
Aug 31, 1:00 PM EDTSpecial Weather StatementFFCHancock, Johnson, Washington30 min
Aug 31, 1:15 PM EDTSpecial Weather StatementFFCCatoosa, Walker30 min
Aug 31, 1:18 PM EDTSpecial Weather StatementFFCGreene, Madison, Oglethorpe27 min
Aug 31, 1:21 PM EDTSpecial Weather StatementFFCBartow24 min
Aug 31, 1:23 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Jefferson, Warren, Washington52 min
Aug 31, 1:41 PM EDTSpecial Weather StatementFFCBartow34 min
Aug 31, 1:54 PM EDTSevere Thunderstorm WarningFFCGlascock, Hancock, Taliaferro, Warren36 min
Aug 31, 1:59 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery, Toombs, Treutlen46 min
Aug 31, 2:23 PM EDTSpecial Weather StatementFFCWilkes37 min
Aug 31, 2:25 PM EDTRiver Flood WarningFFCWhitfield3 days
Aug 31, 5:23 PM EDTSpecial Weather StatementFFCTalbot37 min
Aug 31, 7:10 PM EDTSpecial Weather StatementFFCStewart, Webster35 min
Aug 31, 7:25 PM EDTSevere Thunderstorm WarningFFCStewart35 min
Aug 31, 7:33 PM EDTTornado WarningFFCLamar, Monroe, Upson27 min
Aug 31, 7:51 PM EDTSpecial Weather StatementFFCMonroe24 min
Aug 31, 7:58 PM EDTSpecial Weather StatementFFCWebster32 min

Nearby

Special Weather Statements in Georgia, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.